Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 56, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 28, 2004, 10:46 AM CDT for Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 10:46 AM CDT (15:46 UTC)
- Expired
- Jun 28, 2004, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 178 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 281549 FFWJAN ARC017-281845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1046 AM CDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 145 PM CDT * AT 1046 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN 13 MILES SOUTHWEST OF DERMOTT...MOVING EAST AT 10 MPH. RADAR ESTIMATED 3 TO 4 INCHES OF RAIN FELL OVER THE AREA EARLIER THIS MORNING AND ADDITIONAL STORMS ARE BEGINNING TO MOVE INTO THE AREA AGAIN AND WILL BRING ANOTHER HALF INCH TO AN INCH OF RAIN THROUGH 145 PM. PUBLIC ALREADY REPORTED FLOODING NEAR A HOSPITAL IN THE TOWN OF DERMOTT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. LAT...LON 3355 9145 3318 9143 3320 9114 3350 9126 $$ CAB
1 follow-up statement
000 WGUS74 KJAN 281724 FFSJAN ARC017-281845- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1222 PM CDT MON JUN 28 2004 FLASH FLOOD WARNING HAS BEEN CANCELLED FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS THE LATEST BATCH OF RAIN HAS MOVED OUT OF THE COUNTY AND THE TREAT FOR HEAVY RAIN HAS DIMINISHED...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 5:05 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jun 28, 5:05 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 505 AM CDT MON JUN 28 2004 .UPDATE...HAVE DECIDED TO HOLD OFF ON THE FLASH FLOOD WATCH FOR TODAY. THERE IS PLENTY OF CONVECTIVE PRECIPITATION ALONG THE HWY 82 CORRIDOR THIS MORNING...BUT RAINFALL HAS BEEN RELATIVELY MODERATE. THE BEST POTENTIAL FOR INTENSE RAINFALL RATES IS PASSING BY THIS MORNING WITH LITTLE NOTICE. && .SHORT TERM...PRIMARY CONCERN IS THE HEAVY RAIN POTENTIAL THIS MORNING IN MS COUNTIES ALONG THE HIGHWAY 82 CORRIDOR. SHOWERS AND THUNDERSTORMS ARE FIRING UP ALONG A PERSISTENT LOW LEVEL BOUNDARY IN ASSOCIATION WITH A WEAK MID LEVEL DISTURBANCE SLOWLY TRACKING EAST ACROSS THE ARKLAMISS REGION. BOTH THE GFS AND ETA FORECAST IMPRESSIVE LOW LEVEL MOISTURE TRANSPORT AND NEARLY OPPOSING PROPAGATION/STORM MOTION VECTORS UNTIL ABOUT 18Z ALONG WITH PRECIPITABLE WATER AIRMASS NEAR 2 INCHES IN THE AREA OF CONCERN. GIVEN THE VERY LOW FFG VALUES AS LOW AS .7 IN/HR SOME CASES AM CONSIDERING FFA FOR TODAY OVER NORTH CENTRL MS ALONG/N OF HWY 82. WILL TAKE A CLOSE LOOK AT THE CONVECTIVE TREND BEFORE MAKING A FINAL DECISION...BUT WATCH IS ALMOST CERTAIN AT THIS POINT. FORECASTING PRECIP CHANCES FOR THE NEXT 48 HOURS WILL BE DIFFICULT. CONVECTION OVER THE NORTH WILL PRODUCE AN OUTFLOW BOUNDARY THAT SHOULD AID IN CONVECTIVE PRECIP DEVELOPMENT OVER CNTRL AND SRN PORTIONS OF THE FORECAST AREA THIS AFTN. BELIEVE THAT CONVECTIVE DEVELOPMENT WILL BECOME INCREASINGLY DIURNAL IN NATURE AS THE LONG SERIES OF UPPER LEVEL PERTURBATIONS GRADUALLY WANES. STILL...WITH A VERY MOIST AIRMASS IN PLACE...IT IS HARD TO GO MUCH LOWER THAN THE MAV/MET POPS FOR TUESDAY AFTERNOON. HIGH TEMPERATURES SHOULD BE ON THE INCREASE OVER THE NEXT FEW DAYS AS MID LEVEL HEIGHTS RISE SOME. && .LONG TERM...IT DOES NOT APPEAR THAT THE PATTERN WILL DRY OUT BASED ON THE LATEST LONGER RANGE MODEL GUIDANCE. A GENERAL WEAKNESS IN THE SUBTROPICAL RIDGE AND SHEAR AXIS REMAIN OVER THE FORECAST AREA TO SOME DEGREE FOR THE NEXT 7 TO 10 DAYS...AND THIS PATTERN WILL PROMOTE THE DEVELOPMENT OF DIURNAL CONVECTIVE PRECIPITATION. THE MODELS ARE IN AGREEMENT THAT THE SMALL MID LEVEL HEIGHT RISES THAT OCCUR DURING THE MID WEEK WILL BE ERADICATED LATER IN THE WEEK AS THE UPPER MIDWEST/NE CONUS TROUGH REMAINS ACTIVE. HAVE LITTLE CHOICE BUT TO INCLUDE CHANCE POPS THROUGH THE EXTENDED FORECAST. IT LOOKS LIKE TEMPS WILL BE NEAR LATE JUNE AND EARLY JULY NORMALS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43/EC
Hazardous weather outlook, Jun 28, 7:43 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 743 AM CDT MON JUN 28 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291243- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 743 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI AND SOUTHEAST ARKANSAS THROUGH THIS AFTERNOON. GENERALLY ALONG AND NORTH OF A LINE FROM BASTROP LOUISIANA...TO YAZOO CITY TO MACON MISSISSIPPI. STRONG WIND GUSTS...LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STALLED FRONT...JUST NORTH OF THE AREA. STRONG WINDS ALOFT...COMBINED WITH PLENTY OF MOISTURE AND SOME INSTABILITY...MAY LEAD TO STRONG THUNDERSTORMS TODAY. THE MAIN CONCERN WILL BE WIND GUSTS FROM 40 TO 50 MPH...WHERE TREES MAY BE BLOWN OVER DUE TO THE GROUND BEING SATURATED. MORE HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE. ...FLOODING... SOUTHWEST WINDS ALOFT CONTINUE TO BRING PLENTY OF GULF MOISTURE INTO THE REGION. WITH THE ATMOSPHERE BEING SO MOIST...PERIODS OF HEAVY RAINFALL CAN BE EXPECTED. PONDING OF WATER ON ROADWAYS...ALONG WITH MINOR FLOODING OF SMALL CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED UNTIL NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.